CSN Login
Members Online: 12

Estrogen inhibitors

kayandok
Posts: 1223
Joined: Jun 2008

Hi everyone, I have a questions for all of you veterans out there.

I have been on avastin (400ml) and low dose DC (carbo/taxotere) since March. My CA125 dived initially 300 points and I was very excited that after all these years, this might be the bullet to shoot me into another remission. Since then, every month numbers continue to go down, but not as fast. (I am currently at 217) I no longer think I will be going into remission, but do know I need some kind of break soon, to wash out the toxins and re-charge my body, soul and spirit!

My neuropathy is getting worse, and I am not sure how nuch more of the taxotere I can take. I will try for a few more doses, and hopefully get the number low enought to take a chemo/avastin break soon. Another option is to just take avastin, but the price is so steep, I am not sure about that one.......

My estrogen level is moderate to high on the essay always and last summer, my doctor in the States mentioned that for a chemo break, tamoifen would be a good choice for me.

My question for everyone is, what really the difference between lupron, tamoxifen, femara etc? Isn't it really all one and the same and lowers your estrogen so the tumors don't have as much fuel to reproduce? It has got to be more complicated than that, but I am too lazy to research it and thought someone who already had could briefly share their wisdome. I love this board, for that reason!!!

Hugs,
kathleen

wooh_girl
Posts: 15
Joined: May 2012

I hope your numbers continue to drop! I've been looking into tamoxifen, etc, as my medical oncologist mentioned it at my last visit. My CA125 has been pretty steady in the mid-20s lately, but I'm seeing it slowly start to creep up a point here or there and it scares me a little. They all basically have the same effect - to deprive the cancer cells of estrogen - but they all do it a little differently.

Lupron is an LHRH (lutenizing hormone releasing hormone) agonist, which works on the pituitary gland to block the production of estrogen.

Femara is an aromatase inhibitor, which blocks the enzyme that converts androgens (from the adrenal gland) into estrogen.

Tamoxifen is an anti-estrogen agent, which blocks the estrogen receptors on the cancer cells.

Some of their side effects are very similar, others are more extensive, with issues like bleeding, clotting, medication interactions, etc- a lot of the decision making seems to be done based on the individual history.

lovesanimals's picture
lovesanimals
Posts: 1283
Joined: Sep 2011

I myself don't have any information about the different drugs, but I am hoping and praying that your numbers continue to come down and you get a much-needed chemo break.

Take care,
Kelly

Mwee's picture
Mwee
Posts: 1316
Joined: Nov 2009

Hi Kathleen,

Always so nice to see your smiling face. I can't help with the estrogen inhibitors. I tried one (can't remember the name) when I first had my recurrance, but it didn't do the trick for me.

My neuropathy was getting so bad that I was afaid it would really effect my quality of life. I could hardly walk barefoot. I'm now given this nasty little pre-med directly before my infusion. I'll find out the spelling for you to see if can help. It makes me literally throw up while it's being administered and the nurses hate seeing me get so sick, but it's doing great things for my feet. My ONC is thrilled with the results and so am I.

I'm currently taking a month break from infusions. My body and soul were crying out for it. I actually played baseball with my granddaughters yesterday... paying for it this AM, but that's ok!

Best of luck for your chemo break and I'll get to you on that drug for the neuropathy.
(((HUGS))) Maria

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network